MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING

COVIDIEN MFG SOLUTIONS S.A. ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Model Number 8811313015
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during use, the patient noticed that the dressing of his peritoneal dialysis catheter was wet.He immediately drove to the hospital where a hole in the catheter tube was diagnosed shortly after the exit site.Prophylactic antibiotics were given to prevent peritonitis.Laparotomic procedure was done to replace the peritoneal catheter.It was stated that catheter was fixed with fixomull and the patient was not responsible for the catheter maintenance as his practice cleans the exit site three times a week with aqueous wound and mucous membrane antiseptic and was fixed with a gut belt.A customer reported there was no wound when the patient arrived at the hospital with the leaked catheter.There was only an exit site, which was covered with sterile compresses when not used.These compresses have been always dry and no ointment was used.The patient recovered after surgical intervention and was discharged from the hospital.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection noted that the device was received submerged in a formaldehyde solution.It was observed that the cuffs were coated pink, after neutralizing and disposing of the solution.The catheter was severed at the distal end.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the severed tip of the catheter may occur when mishandled during clinical application.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
ARGYLE
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key8039134
Report Number3009211636-2018-00346
Device Sequence Number1525644
Product Code FJS
UDI-Device Identifier10884521004115
UDI-Public10884521004115
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K890288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8811313015
Device Catalogue Number8811313015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2018
Initial Date Received by Manufacturer 10/10/2018
Supplement Date Received by Manufacturer11/08/2018
12/13/2018
Initial Report FDA Received Date11/05/2018
Supplement Report FDA Received Date12/03/2018
01/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Patient Weight55